Journal of Symbolic Logic

An $\mathbb{S}_{max}$ Variation for One Souslin Tree

Paul Larson

Full-text is available via JSTOR, for JSTOR subscribers. Go to this article in JSTOR.


We present a variation of the forcing $\mathbb{S}_{max}$ as presented in Woodin [4]. Our forcing is a $\mathbb{P}_{max}$-style construction where each model condition selects one Souslin tree. In the extension there is a Souslin tree T$_G$ which is the direct limit of the selected Souslin trees in the models of the generic. In some sense, the generic extension is a maximal model of "there exists a minimal Souslin tree," with T$_G$ being this minimal tree. In particular, in the extension this Souslin tree has the property that forcing with it gives a model of Souslin's Hypothesis.

Article information

J. Symbolic Logic, Volume 64, Issue 1 (1999), 81-98.

First available in Project Euclid: 6 July 2007

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier



Larson, Paul. An $\mathbb{S}_{max}$ Variation for One Souslin Tree. J. Symbolic Logic 64 (1999), no. 1, 81--98.

Export citation